Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 371, NWS North Platte, NE

August 10, 2007Boyd County, Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 10, 2007, 12:13 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2007, 12:13 PM CDT (17:13 UTC)
Expired
Aug 10, 2007, 12:38 PM CDT
In force
25 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Boyd County, NE, Holt County, NE

The radar

The Sioux Falls radar (KFSD), 165 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 12:28 PM CDTHAIL 1.256 Ese Lynch, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 5.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
492 J/kg
Mixed-layer CIN
-403 J/kg
Mixed-layer LCL
2294 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 101713
SVRLBF
NEC015-089-101745-
/O.NEW.KLBF.SV.W.0371.070810T1713Z-070810T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1213 PM CDT FRI AUG 10 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1245 PM CDT

* AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LYNCH...OR ABOUT 13 MILES SOUTHEAST OF
  SPENCER...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  REDBIRD STATE WILDLIFE MANANGEMENT AREA BY 1220 PM CDT...
  MONOWI BY 1225 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4293 9850 4276 9866 4254 9831 4285 9832

$$

13
2 follow-up statements
000 
WWUS53 KLBF 101732
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1231 PM CDT FRI AUG 10 2007

NEC015-089-101745-
/O.CON.KLBF.SV.W.0371.000000T0000Z-070810T1745Z/
HOLT NE-BOYD NE-
1231 PM CDT FRI AUG 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR SOUTHEASTERN BOYD AND NORTHEASTERN HOLT COUNTIES...

AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR REDBIRD STATE WILDLIFE MANANGEMENT
AREA...OR ABOUT 19 MILES SOUTHEAST OF SPENCER...MOVING SOUTHEAST AT
25 MPH.

AT 1228 PM CDT...HALF DOLLAR SIZE HAIL WAS REPORTED SOUTHEAST OF 
LYNCH IN BOYD COUNTY. 

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4293 9850 4276 9866 4254 9831 4285 9832

$$

13
000 
WWUS53 KLBF 101738
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1238 PM CDT FRI AUG 10 2007

NEC015-089-101748-
/O.CAN.KLBF.SV.W.0371.000000T0000Z-070810T1745Z/
HOLT NE-BOYD NE-
1238 PM CDT FRI AUG 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOYD AND
NORTHEASTERN HOLT COUNTIES IS CANCELLED...

THE STORM WHICH HAD PROMPTED THE WARNING HAD MOVE EAST OF THE 
COUNTIES AND NO LONGER POSED AN IMMEDIATE THREAT. ADDITIONAL 
THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE...WILL BE POSSIBLE 
LATER THIS AFTERNOON AND EVENING. 

LAT...LON 4293 9850 4276 9866 4254 9831 4285 9832

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:44 AM CDT, 8 hours 29 minutes earlier.

Area forecast discussion, Aug 10, 3:44 AM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 AM CDT FRI AUG 10 2007

.SYNOPSIS...
RADAR COMPOSITE SHOWS CONVECTION SPREADING INTO THE PANHANDLE
ZONES. ACROS THE NORTHEAST...STRONG CONVECTION IS ONGOING. AT THE
SURFACE...DEWPOINTS IN THE WEST ARE IN THE 40S WITH 60S IN THE
EAST. A SURFACE TROUGH EXTENDS THROUGH THE PANHANDLE. VAD WIND
PROFILER AND REGIONAL PROFILERS INDICATE A LLJET OF 35-45KT. WATER
VAPOR PLACES A LOW WORKING ONSHORE IN NORTHWEST WA AND A RIBBON OF
SUBTROPICAL MOISTURE EXTENDING FROM MEXICO INTO CENTRAL AND
EASTERN NEB.

&&

.DISCUSSION...
DRYLINE/TROUGH PUSHES EAST TODAY. MODELS NOT CLEAR ON INTIATION
ALONG THE TROUGH. HAVE GONE WITH THE NAM AND SREF. SOUNDINGS
INDICATE STORMS ACROSS THE WEST WILL HAVE THE POTENTIAL TO PRODUCE
GUSTY WINDS IN HIGH BASED ACTIVITY. HOT TEMPS AND DEEP MIXING ARE
EXPECTED. FOR THE WEEKEND...IDEA IS THAT THE UPPER RIDGE WILL BE
CENTERED OVER THE CENTRAL CONUS. HOT ON SATURDAY GENERALLY AROUND
100. WITH THE SURFACE TROUGH THROUGH...MOISTURE SHOULD BE LIMITED
AND HAVE MAINTAINED THE DRY FORECAST. LOW LEVEL FLOW BECOMES
EASTERLY ON SUNDAY WITH COOLER TEMPS WITH MORE HUMIDIY. WARM FRONT
DEVELOPS AND CONVECTION IS EXPECTED ON THE PERIFERY OF THE UPPER
RIDGE. BOTH THE NAM AND GFS ARE ON BOARD WITH THIS. FOR THE
REMAINDER OF THE FORECAST...CONTINUED HOT UNTIL A POSSIBLE COLD
FRONT MID WEEK. 18Z GFS WAS A BIT MORE PROMISING AS THE DRIVING
FORCE WILL BE AN UPPER LOW CURRENTLY OVER THE NORTHWEST
TERRITORIES. 18Z RUN BROUGHT 540 THICKNESSES INTO CENTRAL SK AND
MB. 00Z GFS IS A BIT FURTHER NORTH AND QUICKER EAST.

&&

.AVIATION...
TRW- TO CONTINUE OVER NORTHERN NEBRASKA THROUGH THE EARLY MORNING
HOURS. TRW- EXPECTED TO DEVELOP OVER EASTERN NEBRASKA PANHANDLE
THROUGH NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND THIS EVENING.

&&

.FIRE WEATHER...
A RED FLAG WARNING WILL BE ISSUED FOR THE WESTERN FIRE WEATHER
ZONE. SHERIDAN COUNTY IS THE MOST FAVORED. RH VALUES THERE MAY
DROP TO 10-12 PERCENT. WINDS ARE MARGINAL...BUT WITH MIXING ABOVE
H6...GUSTY CONDITIONS CANNOT BE RULED OUT. IN
ADDITION...TS WILL BE CAPABLE OF PRODUCING EVEN STRONGER
GUSTS...ALONG WITH LITTLE RAIN AND LIGHTNING STRIKES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR NEZ204.

&&

JMC/POWER
Hazardous weather outlook, Aug 10, 10:41 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1041 AM CDT FRI AUG 10 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-111200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1041 AM CDT FRI AUG 10 2007 /941 AM MDT FRI AUG 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE AFTERNOON
AND EVENING HOURS ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL
NEBRASKA. THE AREA OF CONCERN WILL BE MAINLY NORTH OF INTERSTATE
80. SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE WITH WIND
GUSTS OVER 60 MPH AND LARGE HAIL THE MAIN THREATS.

DRY...WINDY CONDITIONS COMBINED WITH THE POSSIBLY OF THUNDERSTORMS
WITH LITTLE RAINFALL THIS AFTERNOON AND THIS EVENING WILL CREATE
DANGEROUS FIRE WEATHER CONDITIONS OVER WESTERN NEBRASKA...WEST OF
A LINE FROM HYANNIS TO OGALLALA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HOT AND DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND OVER
WESTERN NEBRASKA WHERE THE FIRE WEATHER THREAT WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Aug 10, 7:54 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
754 AM CDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     BUTTE                   42.91N 98.85W
08/09/2007  E60 MPH          BOYD               NE   CO-OP OBSERVER

            4 TO 6 INCH DIAMETER TREE LIMBS DOWN IN BUTTE.

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:19 PM CDTSevere Thunderstorm WarningLBFBrown41 min
Aug 9, 7:26 PM CDTSevere Thunderstorm WarningLBFHolt, Rock34 min
Aug 9, 7:43 PM CDTTornado WarningLBFHolt32 min
Aug 9, 7:56 PM CDTSevere Thunderstorm WarningLBFHolt, Rock64 min
Aug 9, 8:06 PM CDTSevere Thunderstorm WarningLBFCherry54 min
Aug 9, 8:12 PM CDTTornado WarningLBFHolt33 min
Aug 9, 8:35 PM CDTSevere Thunderstorm WarningLBFGarfield25 min
Aug 9, 8:35 PM CDTSevere Thunderstorm WarningLBFWheeler40 min
Aug 9, 8:40 PM CDTTornado WarningLBFHolt35 min
Aug 9, 9:07 PM CDTSevere Thunderstorm WarningLBFWheeler38 min
Aug 9, 10:18 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt27 min
Aug 10, 1:10 AM CDTSevere Thunderstorm WarningLBFHolt50 min
Aug 10, 1:20 AM CDTTornado WarningLBFHolt41 min
Aug 10, 2:40 AM CDTSevere Thunderstorm WarningLBFBoyd, Holt35 min
Aug 10, 4:00 AM CDTRed Flag WarningLBFArthur, Cherry, Deuel, Garden, Grant, Keith and 1 more18 hr
Aug 10, 5:54 PM CDTSevere Thunderstorm WarningLBFGarden51 min
Aug 10, 6:45 PM CDTSevere Thunderstorm WarningLBFGarden45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.